Alert archive / Mississippi / Flash Flood Warnings in 2017

Flash Flood Warning 74, NWS Jackson, MS

June 23, 2017Hinds County, Madison County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 23, 2017, 10:22 AM CDT for Hinds County, Madison County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2017, 10:22 AM CDT (15:22 UTC)
Expired
Jun 23, 2017, 1:15 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 45 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

657 
WGUS54 KJAN 231522
FFWJAN
MSC049-089-231815-
/O.NEW.KJAN.FF.W.0074.170623T1522Z-170623T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1022 AM CDT FRI JUN 23 2017

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Western Hinds County in central Mississippi...
  Central Madison County in central Mississippi...

* Until 115 PM CDT

* At 1022 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Three to four inches of rain 
  have fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Canton, Flora, Edwards, Utica, Bolton, Camden, Pocahontas,
  Brownsville, Newman, Cameron, Way and Learned.

Additional rainfall amounts of two to four inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3205 9072 3226 9073 3235 9069 3234 9063
      3237 9064 3244 9059 3248 9061 3250 9059
      3250 9052 3258 9045 3258 9040 3261 9034
      3266 9028 3270 9010 3275 9004 3288 8997
      3288 8973 3284 8973 3239 9038 3205 9056

$$

DC
1 follow-up statement
154 
WGUS74 KJAN 231811
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
111 PM CDT FRI JUN 23 2017

MSC049-089-231820-
/O.EXP.KJAN.FF.W.0074.000000T0000Z-170623T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Madison MS-
111 PM CDT FRI JUN 23 2017

...THE FLASH FLOOD WARNING FOR WESTERN HINDS AND CENTRAL MADISON
COUNTIES WILL EXPIRE AT 115 PM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

A Flash Flood Warning remains in effect for eastern portions of 
Hinds County and south and eastern protions of Madision County, 
including the Jackson metro area.

LAT...LON 3205 9072 3226 9073 3235 9069 3234 9063
      3237 9064 3244 9059 3248 9061 3250 9059
      3250 9052 3258 9045 3258 9040 3261 9034
      3266 9028 3270 9010 3275 9004 3288 8997
      3288 8973 3284 8973 3239 9038 3205 9056

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 9:48 AM CDT, 34 minutes earlier.

Area forecast discussion, Jun 23, 9:48 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
948 AM CDT Fri Jun 23 2017

...LOCALLY HEAVY RAIN REMAINS A THREAT INTO TONIGHT...

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...
Large area of mostly tropical rain continues this morning over the
ArkLaMiss Delta region with enough heavy rainfall being produced
to prompt flash flood warnings for part of the area. CAM models
show the rain area spreading to the east as the circulation center
moves into TN/KY.

A cold front dropping south into the region tonight looks to bring
some potent convection with it, but uncertainties exist at the
moment as to whether it will move into the forecast area./26/

Prior discussion below:

Through tonight:

At the time of this writing the center of Tropical Depression
Cindy was located over southeastern Arkansas and advancing in the
general direction of Memphis. Most of the consolidated heavy rain
associated with the center of Cindy has remained west of the
forecast area through most of the night, although just recently
some of this is starting to nudge into the Arklamiss Delta.
Meanwhile, the solid secondary thin heavy rain band causing issues
in the past 12 hours from coastal MS N/NE into central AL has
starting to break up some and migrate back to the west,
essentially bringing a stream of heavier showers back into SE MS,
at least temporarily.

For today, the remnants of Cindy will pick up speed to the
northeast as the trough associated with the current depression
links up with the southern fringes of the relatively fast northern
jet stream. As Cindy passes to the north of the region expect high
moisture transport north into the system to fuel additional
pockets of heavy rain through the our region, and even continue
to produce enough shear to warrant a low-end risk of severe
weather (mainly in the form of locally gusty winds and perhaps a
tornado or two). This risk of severe weather today will mainly be
for central and eastern zones and will be highlighted in the HWO
and graphics. The overall flooding threat fortunately does not
appear as impressive as it could be considering the close
vicinity of the passing tropical system, but there still remains
enough localized flash flooding threat (particularly over areas
that have received heavy rain in the past two days) to continue
the going flash flood through the afternoon in all areas.
Otherwise, there is a decent possibility at least the western
third of zones may be clear of a good deal of the rain by this
afternoon and some breaks in the clouds there could allow temps to
peak late into the upper 80s. Most other locales in the forecast
area will experience highs mainly in the low to mid 80s.

But the rain will certainly not be over after this afternoon,
especially along and north of the I-20 corridor. Model consensus
is pretty good that a cold front in the wake of the passing Cindy
will get shoved south quickly enough to work into northern
portions of the region from late evening through the overnight.
Current very tame lapse rates aloft will have recovered some by
then and lingering high moisture (precipitable water values around
2 inches) should be enough to yield a good deal of additional
showers and thunderstorms, even late into the night. Considering
non-insignificant flow aloft due to the southern fringes of the
impinging northern stream and the better lapse rates some strong
to maybe even marginally severe storms cannot be ruled out. In
addition, flooding will of course remain possible with some of
this activity in areas that are already saturated, although at
this time we will not extend the flash flood watch into tonight
because moisture transport that normally drives flash flooding
situations will have really calmed down. The subsequent shift will
examine the situation closely and make any adjustments necessary.
/BB/

Saturday through Thursday:

Models and their ensembles were continuing to show a somewhat
active period in the wake of Cindy. There will be plenty of
moisture in its wake with pwats in excess of 2 inches for
Saturday, which spells some locally heavy rainfall potential.
Meanwhile a broad latitude upper trough will bring a front into
the region over the weekend. Model solutions seem to bring the
front through the region a little faster on the 00z run by Sunday
morning. Drier air will come through the region behind the front
on Sunday night. This will confine our rain chances across our
southern counties at this time. Upper troughing will increase some
across the southeastern conus as high pressure builds into the
region from the Midsouth. By Monday evening the drier air will
scour out our rain chances across the south. Pwats will be
generally less than one inch. Nightly lows early next week will
dip into the comfortable 60s. As we go into the mid week period
the upper trough will exit to the east as upper ridging builds in
from the Southern Plains. This will allow return gulf flow to come
back across the region as pwats increase to around the 1.2 to 1.5
inch range. This will allow diurnal convective rain chances to
develop over the region./17/

&&

.AVIATION...
12Z TAF discussion:

More showers and embedded thunderstorms will continue to impact
the region and forecast sites through the next 24 hours as the
remnants of Cindy advance gradually northeast of the forecast
area. Expects biggest impacts through this morning across GLH/GWO
and also near GTR/CBM/NMM/MEI corridor where showers and a few
thunderstorms will increase and lead to a few IFR flight cats in
heavier showers. In addition, south SFC winds will be strong and
gusty with peak gusts between 25 and 30 mph possible (especially
around GLH/GWO this morning where gusts near 40 mph cannot be
ruled out). Shower and thunderstorm coverage will increase in
general through midday to early afternoon at most sites today with
ceilings (even away from heavy downpours) having a hard time
improving to VFR except for brief period in midday through
afternoon. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       83  74  84  69 /  75  62  69  32
Meridian      82  74  85  68 /  69  61  80  38
Vicksburg     82  73  84  69 /  91  67  73  24
Hattiesburg   84  75  87  71 /  66  34  75  51
Natchez       82  74  84  70 /  74  50  78  38
Greenville    83  72  83  66 /  88  68  50  17
Greenwood     81  73  84  65 /  86  70  52  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 7 PM CDT this evening for MSZ018-019-
     025>066-072>074.

LA...Flash Flood Watch until 7 PM CDT this evening for LAZ007>009-015-
     016-023>026.

AR...Flash Flood Watch until 7 PM CDT this evening for ARZ074-075.

&&
Hazardous weather outlook, Jun 23, 4:38 AM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
438 AM CDT Fri Jun 23 2017

ARZ074-LAZ007-015-016-023-025-240945-
Ashley-Morehouse-Richland-Madison LA-Franklin LA-Tensas-
438 AM CDT Fri Jun 23 2017

This hazardous weather outlook is for portions of southeast
Arkansas and northeast Louisiana.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Localized flooding is possible through tonight as pockets of
heavy rain and thunderstorms impact the region.

Severe thunderstorms will be possible, mainly tonight, when the
main threats will be from damaging wind gusts and hail.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

ARZ075-LAZ008-009-MSZ018-019-025>029-032>052-056>058-240945-
Chicot-West Carroll-East Carroll-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Choctaw-Oktibbeha-Washington-
Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-
Lauderdale-Smith-Jasper-Clarke-
438 AM CDT Fri Jun 23 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Mainly Today

Localized flooding is expected, mainly today, as pockets of heavy
rain and thunderstorms impact the region. Some very isolated
flooding risk will linger into tonight.

Isolated severe thunderstorms will be possible through tonight.
The main risk with any severe storms today will be potentially
damaging wind gusts and tornadoes while tonight the main risk will
be damaging wind gusts and hail.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ030-031-240945-
Clay-Lowndes-
438 AM CDT Fri Jun 23 2017

This hazardous weather outlook is for portions of northeast
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Today

FLOODING
THREAT...Elevated
TIMING...Mainly Today

Localized flooding is expected, mainly today, as pockets of heavy
rain and thunderstorms impact the region. Some very isolated
flooding risk will linger into tonight.

Severe thunderstorms will be possible through tonight, especially
today. The main risk with any severe storms today will be
potentially damaging wind gusts and tornadoes while tonight the
main risk will be damaging wind gusts and hail.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ024-026-MSZ053-059>062-240945-
Catahoula-Concordia-Claiborne-Jefferson-Adams-Franklin MS-Lincoln-
438 AM CDT Fri Jun 23 2017

This hazardous weather outlook is for portions of northeast
Louisiana, south central Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today

Localized flooding is possible today as pockets of heavy rain and
thunderstorms impact the region.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

MSZ054-055-063>066-072>074-240945-
Copiah-Simpson-Lawrence-Jefferson Davis-Covington-Jones-Marion-
Lamar-Forrest-
438 AM CDT Fri Jun 23 2017

This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today

Localized flooding is expected today as pockets of heavy rain and
thunderstorms impact the region.

Isolated severe thunderstorms will be possible today. The main
risk with any severe storms today will be potentially damaging
wind gusts and tornadoes.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jun 23, 6:07 AM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
607 AM CDT FRI JUN 23 2017

MSZ051-057-231130-
Newton MS-Jasper MS-
607 AM CDT FRI JUN 23 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND
SOUTHEASTERN NEWTON COUNTIES UNTIL 630 AM CDT...

At 606 AM CDT, Meteorologists were tracking a strong thunderstorm
near Garlandville, or 10 miles southeast of Newton, moving northeast
at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Rose Hill around 610 AM CDT.

Other locations impacted by this storm include Chunky and Hickory.

LAT...LON 3211 8906 3225 8912 3241 8893 3216 8892
TIME...MOT...LOC 1106Z 223DEG 23KT 3218 8907

17
Special weather statement, Jun 23, 8:05 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
805 AM CDT FRI JUN 23 2017

MSZ019-025-034-035-040-041-231330-
Washington MS-Sharkey MS-Humphreys MS-Leflore MS-Sunflower MS-
Issaquena MS-
805 AM CDT FRI JUN 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUNFLOWER...LEFLORE...
SOUTHEASTERN WASHINGTON...NORTH CENTRAL ISSAQUENA...NORTHERN
HUMPHREYS AND NORTHERN SHARKEY COUNTIES UNTIL 830 AM CDT...

At 805 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Blaine to Glen Allan. Movement was
northeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Sunflower and Blaine around 810 AM CDT.
  Delta City around 820 AM CDT.
  Hollandale and Estill around 825 AM CDT.
  Minter City, Darlove, Murphy and Sunnyside around 830 AM CDT.

Other locations impacted by these storms include Arcola, Doddsville,
Schlater and Morgan City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3381 9018 3376 9019 3376 9025 3373 9031
      3372 9031 3369 9028 3374 9024 3372 9014
      3336 9028 3337 9032 3335 9029 3331 9030
      3332 9030 3330 9033 3314 9037 3294 9108
      3298 9109 3364 9063 3381 9022
TIME...MOT...LOC 1305Z 237DEG 41KT 3361 9062 3303 9102

GRG
Special weather statement, Jun 23, 9:00 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
900 AM CDT FRI JUN 23 2017

MSZ025>028-036-231430-
Carroll MS-Grenada MS-Leflore MS-Montgomery MS-Holmes MS-
900 AM CDT FRI JUN 23 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...CARROLL...
CENTRAL LEFLORE...GRENADA AND MONTGOMERY COUNTIES UNTIL 930 AM CDT...

At 900 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Paynes to near Swiftown. Movement
was northeast at 55 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Greenwood and Seven Pines around 920 AM CDT.
  Teoc around 925 AM CDT.
  Jefferson, North Carrollton and Malmaison around 930 AM CDT.

Other locations impacted by these storms include Morgan City, Cruger
and Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3387 8977 3387 8951 3363 8951 3330 8967
      3326 9033 3331 9034 3328 9036 3328 9038
      3326 9037 3326 9045 3330 9045 3372 9017
      3372 9014 3377 9014 3381 9011 3382 8993
      3390 8992 3390 8977
TIME...MOT...LOC 1400Z 240DEG 49KT 3388 9004 3334 9041

GRG
Special weather statement, Jun 23, 10:10 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
1010 AM CDT FRI JUN 23 2017

MSZ036-037-042>044-048-231600-
Attala MS-Hinds MS-Leake MS-Yazoo MS-Madison MS-Holmes MS-
1010 AM CDT FRI JUN 23 2017

...GUSTY WINDS AND HEAVY RAIN WILL AFFECT SOUTHEASTERN
HOLMES...NORTHERN LEAKE...ATTALA...EASTERN YAZOO...NORTHERN HINDS
AND MADISON COUNTIES UNTIL 1100 AM CDT...

At 1008 AM CDT, Meteorologists were heavy showers capable of
producing gusty winds and heavy rainfall along a line extending from
near Durant to Way to near Pocahontas. Movement was northeast at 50
mph.

Winds in excess of 40 mph will be possible with this activity.

Strong thunderstorms will be near...
  Possumneck around 1015 AM CDT.
  Pickens, Cameron and Hesterville around 1020 AM CDT.
  Canton and Gluckstadt around 1025 AM CDT.
  Newport around 1030 AM CDT.
  Mcadams and Sharon around 1040 AM CDT.
  Kosciusko around 1045 AM CDT.
  Camden and Smyrna around 1050 AM CDT.
  Thomastown around 1100 AM CDT.

Other locations impacted by this activity include Sallis, Redwater,
West and Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this activity, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3275 8938 3258 8986 3244 9007 3240 9007
      3223 9072 3235 9068 3234 9063 3237 9064
      3253 9056 3275 9033 3310 9003 3324 8983
      3322 8975 3329 8970 3329 8959
TIME...MOT...LOC 1508Z 231DEG 44KT 3310 8979 3274 9002 3248 9034

DC
Local storm report, Jun 23, 10:13 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     NON-TSTM WND DMG 3 E VICKSBURG           32.32N 90.81W
06/23/2017                   WARREN             MS   EMERGENCY MNGR

            TREE DOWN ACROSS BOTH LANES OF HWY 27.

&&
Local storm report, Jun 23, 10:15 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     NON-TSTM WND DMG 1 SSW VICKSBURG         32.31N 90.88W
06/23/2017                   WARREN             MS   EMERGENCY MNGR

            SEVERAL TREES DOWN ACROSS THE CITY, MOSTLY
            SOUTH OF I-20.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:05 AM CDTSpecial Weather StatementJANLauderdale25 min
Jun 23, 6:07 AM CDTSpecial Weather StatementJANNewton23 min
Jun 23, 8:05 AM CDTSpecial Weather StatementJANHumphreys, Leflore, Sunflower25 min
Jun 23, 9:00 AM CDTSpecial Weather StatementJANCarroll, Grenada, Montgomery30 min
Jun 23, 10:10 AM CDTSpecial Weather StatementJANAttala, Leake, Madison50 min
Jun 23, 10:59 AM CDTFlash Flood WarningJANAttala, Holmes, Yazoo3 hr
Jun 23, 11:10 AM CDTSpecial Weather StatementJANHinds, Madison, Rankin50 min
Jun 23, 11:19 AM CDTFlash Flood WarningJANHinds, Madison3 hr
Jun 23, 11:28 AM CDTSpecial Weather StatementJANChoctaw, Clay, Oktibbeha47 min
Jun 23, 11:57 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha35 min
Jun 23, 12:18 PM CDTFlash Flood WarningJANLeake, Rankin, Scott3 hr
Jun 23, 12:29 PM CDTSpecial Weather StatementJANRankin, Scott61 min
Jun 23, 12:42 PM CDTSpecial Weather StatementJANLowndes48 min
Jun 23, 12:52 PM CDTSpecial Weather StatementJANNeshoba, Newton53 min
Jun 23, 1:35 PM CDTSpecial Weather StatementJANJasper, Newton, Smith55 min
Jun 23, 2:10 PM CDTSpecial Weather StatementJANLawrence35 min
Jun 23, 2:19 PM CDTSpecial Weather StatementJANLauderdale56 min
Jun 23, 2:26 PM CDTRiver Flood WarningJANHinds, Warren12 days
Jun 23, 2:32 PM CDTSpecial Weather StatementJANClarke, Jasper58 min
Jun 23, 3:00 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale47 min
Jun 23, 3:02 PM CDTRiver Flood WarningJANLeake5 days
Jun 23, 3:20 PM CDTSpecial Weather StatementJANJones55 min
Jun 23, 3:37 PM CDTFlash Flood WarningJANJones2 hr
Jun 23, 3:46 PM CDTSpecial Weather StatementJANClarke29 min
Jun 23, 4:04 PM CDTSpecial Weather StatementJANForrest, Lamar56 min
Jun 23, 6:41 PM CDTSpecial Weather StatementJANBolivar64 min

Nearby

Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.